MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil broke, requiring additional intervention.A 3mm x12cm embold fibered detachable coil system was selected for use in a hemorrhoid embolization procedure.The coil was partially deployed in the rectal artery branch when an attempt was made to reposition; however, resistance was encountered while both pushing and pulling on the delivery wire.An attempt was made to retrieve the coil into the microcatheter.The operator pulled with resistance, and the coil stretched and ultimately broke.The coil separated from the couplers on the delivery wire.Multiple passes were made with both standard 6f snares and microsnares to retrieve portions of the stretched coil.The patient fully recovered.
 
Event or Problem Description
It was reported that the coil broke, requiring additional intervention.A 3mm x12cm embold fibered detachable coil system was selected for use in a hemorrhoid embolization procedure.The coil was partially deployed in the rectal artery branch when an attempt was made to reposition; however, resistance was encountered while both pushing and pulling on the delivery wire.An attempt was made to retrieve the coil into the microcatheter.The operator pulled with resistance, and the coil stretched and ultimately broke.The coil separated from the couplers on the delivery wire.Multiple passes were made with both standard 6f snares and microsnares to retrieve portions of the stretched coil.The patient fully recovered.It was further reported that the coil appeared to separate between the coil and the distal coupler before multiple passes with snares were made to remove the stretched coil.The remaining coil fragments were left in the non-target inferior mesenteric artery.Approximately how much of the coil was left in the patient was unable to be determined due to the stretched length.The procedure was not completed with another coil, and the target location did not appear sufficiently embolized.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18377427
Report Number2124215-2023-72706
Device Sequence Number7579688
Product Code KRD
UDI-Device Identifier08714729983552
UDI-Public08714729983552
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2026
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0031965245
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer02/06/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale